Alert archive / Georgia / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 184, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 11, 2023, 6:03 PM EDT for 5 counties in Georgia. It was in force for 25 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2023, 6:03 PM EDT (22:03 UTC)
- Expired
- Jun 11, 2023, 6:28 PM EDT
- In force
- 25 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Clayton County, GA, Coweta County, GA, Fayette County, GA, Henry County, GA, Spalding County, GA
The radar
The Atlanta radar (KFFC), 14 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 6:06 PM EDT | TSTM WND DMG | 2 E Peachtree City, GA | Tree down at the intersection of Windgate Road and Robinson Road. |
| Jun 11, 6:06 PM EDT | TSTM WND DMG | Peachtree City, GA | Tree down at intersection of Flat Creek Road and Cloister Drive. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.1 hours before the alert went out and 8 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 430 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 899 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
235
WUUS52 KFFC 112203
SVRFFC
GAC063-077-113-151-255-112245-
/O.NEW.KFFC.SV.W.0184.230611T2203Z-230611T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
603 PM EDT Sun Jun 11 2023
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Spalding County in west central Georgia...
Fayette County in north central Georgia...
Southwestern Henry County in north central Georgia...
East central Coweta County in west central Georgia...
Clayton County in north central Georgia...
* Until 645 PM EDT.
* At 601 PM EDT, a severe thunderstorm was located over Starrs Mill,
or 8 miles south of Fayetteville, moving northeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Griffin, McDonough, Fayetteville, Jonesboro, Peachtree City,
Stockbridge, Riverdale, Hampton, Morrow, Lovejoy, Locust Grove,
Senoia, Brooks, Sharpsburg, Turin, Woolsey, Sunny Side, East
Griffin, Lake Spivey and Blacksville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3355 8449 3355 8446 3358 8446 3361 8443
3351 8416 3328 8410 3320 8450 3322 8451
3322 8453 3336 8466
TIME...MOT...LOC 2201Z 236DEG 21KT 3333 8448
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$2 follow-up statements
058
WWUS52 KFFC 112225
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
625 PM EDT Sun Jun 11 2023
GAC063-077-113-255-112234-
/O.CAN.KFFC.SV.W.0184.000000T0000Z-230611T2245Z/
Spalding GA-Fayette GA-Coweta GA-Clayton GA-
625 PM EDT Sun Jun 11 2023
...THE SEVERE THUNDERSTORM WARNING FOR SPALDING...FAYETTE...EAST
CENTRAL COWETA AND CLAYTON COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3334 8423 3343 8425 3349 8415 3335 8412
TIME...MOT...LOC 2224Z 247DEG 31KT 3340 8419
$$
GAC151-112245-
/O.CON.KFFC.SV.W.0184.000000T0000Z-230611T2245Z/
Henry GA-
625 PM EDT Sun Jun 11 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR SOUTH CENTRAL HENRY COUNTY...
At 624 PM EDT, a severe thunderstorm was located near Blacksville,
or near McDonough, moving northeast at 35 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
McDonough, Locust Grove, Blacksville and Luella.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3334 8423 3343 8425 3349 8415 3335 8412
TIME...MOT...LOC 2224Z 247DEG 31KT 3340 8419
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$728
WWUS52 KFFC 112228
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
628 PM EDT Sun Jun 11 2023
GAC151-112238-
/O.CAN.KFFC.SV.W.0184.000000T0000Z-230611T2245Z/
Henry GA-
628 PM EDT Sun Jun 11 2023
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL HENRY COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However heavy rain is
still possible with this thunderstorm.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Peachtree City.
LAT...LON 3334 8423 3343 8425 3349 8415 3335 8412
TIME...MOT...LOC 2226Z 236DEG 21KT 3342 8416
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 3:06 PM EDT, 2 hours 57 minutes earlier.
Area forecast discussion, Jun 11, 3:06 PM EDT, 2 hours 57 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 306 PM EDT Sun Jun 11 2023 ...Afternoon Area Forecast Discussion... .SHORT TERM... (This evening through Monday) Issued at 304 PM EDT Sun Jun 11 2023 The first round of morning to early afternoon convection is finally making its way into eastern GA and starting to exit the CWA, though a few storms are sill around in east central GA that have been marginally strong at times. These will continue to exit to the east over the next hour or so. The WAA machine is going strong today, and with the sun out behind this initial round, more convection is already beginning to fire back in south central Alabama that will likely slowly push towards the Columbus metro and west central Georgia over the next few hours. Outside of that, more uncertainty exists over if we will see some late afternoon to evening thunderstorms across the metro and north GA. Best chances are likely far north GA and the mountains, where models indicate some moisture pooling could occur. Combined with the aid of mechanical lift from the mountains, we could see some things pop with the afternoon sunlight that should be peaking out in those areas. Outside of there are a bit worked over after the morning convection, but the special 18Z sounding shows that it won't take much heating for us to still have plenty of instability around. For PoPs, have carved out an area of slight chance PoPs around the metro this afternoon with higher PoPs to the north and south, which seems to be the likeliest outcome. Tonight is where is gets a bit spicier. Provided that we don't end up popping too much in the way of convection this afternoon, shortwave rotating around larger trough is pushing into the area and driving a cold front with it. These two features will provide plenty in the way of lift. Despite losing daylight, aggressive WAA should help keep instability in place to allow for sfc based convection. Pretty much all hi-res has aligned on the idea of a line of storms pushing from TN and AL into NW GA and then pushing across the state to the SE after sunset. SREF sfc based CAPE values remain in the 500- 1000 J/kg range well into the overnight, which the line would be able to take advantage off. 0-3 SRH values 100+ m2/s2 out ahead of the line/front as well, which would certainly aid in updraft organization. Certainly could see some damaging wind gusts, and can't rule out a few large hail reports, as well as a small chance of a tornado or two, especially in far NW GA as this system pushes in. As it continues to the south, we have the advantage of both losing frontal forcing as well as diminishing instability as the nocturnal boundary layer becomes more established and WAA wanes. Line should begin to weaken as it pushes through metro and then into central GA. How quickly that occurs will be dependent on a few factors, including how quickly the line pushes into the area. Best timing for ATL looks to be a bit after midnight at this time. Tomorrow should see the line dissipate into central Georgia, with some lingering showers and storms as the front stalls in the area. Could see some afternoon redevelopment along it in central GA, depending on how quickly the sun is able to break out in the area. Highs will be split with the front, with lower 80s to the north, and likely some areas broaching 90 in central GA. Thanks to a drier airmass and yet another cold front, tomorrow night looks as though it could be another unseasonably cool night, with lows in the 50s and lower 60s once again. Enjoy it while it lasts - Georgia summer will come for us eventually. Lusk && .LONG TERM... (Tuesday morning through next Saturday) Issued at 304 PM EDT Sun Jun 11 2023 An active pattern is expected next week due to compressed zonal flow aloft over much of the Southeast between a persistent upper level ridging over the northern Gulf of Mexico and a closed low over the Great Lakes region. As the extended period picks up on Monday night, the surface low pressure stalled over the Great Lakes region will begin to occlude. At this point, the cold front will become elongated, oriented nearly parallel to the zonal flow over the Southeast CONUS, and will stall across central and southern Georgia. Much of north Georgia will remain within the post-frontal airmass Monday night into early Tuesday. Low temperatures on Tuesday morning are expected to be in the upper 50s to low 60s to the north of the front and mid to upper 60s ahead of the front. Dewpoints will gradually increase through the day on Tuesday as low-level winds shift from northwesterly to southwesterly, increasing into the 60s across the area by Tuesday afternoon. Precipitable water values will similarly recover to between 1.5 to 2". Afternoon highs on Tuesday will range from the upper 70s to low 80s in north Georgia and mid to upper 80s in central Georgia. A feature to keep an eye on Tuesday will be a mid/upper level shortwave moving quickly from the ArkLaTex towards Georgia, which will coincide with a slug of deep moisture moving into the Southeast. Showers and thunderstorms will increase in coverage from west to east during the daytime Tuesday, with highest chances near the stalled frontal boundary. This boundary will retreat back to the north on Tuesday night into Wednesday, at which point another shortwave disturbance will bring another round of numerous showers and thunderstorms across the forecast area, with highest chances once again focused along the front. Rainfall totals from Tuesday through Thursday morning are forecast to range from 2 to 3.5 inches, although some uncertainty remains on where the highest amounts will be will depend on the position of the frontal boundary, especially as it begins to drift back to the north. Considering rain observed today and Monday, locations that receive locally heavy rain could see flash flooding and river flooding concerns. Similar to Tuesday, increased cloud cover and precip coverage will keep lows limited to the upper 70s and low 80s in north Georgia, although they will rise into the mid to upper 80s in central Georgia. On Thursday into Friday, it will be possible to see yet another shortwave quickly drop from the central Great Plains towards west- central Georgia, which would bring another round of heavy rain to this area. However, mid-range guidance is inconsistent at this time on the behavior and evolution of this system, and it will need to be monitored in the coming days. By Friday afternoon and into the weekend, high temperatures are forecast to reach into the upper 80s to low 90s across the majority of the forecast area. These temperatures, combined with dewpoints rising into the upper 60s to low 70s, will lead to ample diurnal instability and scattered showers and thunderstorms. Highest chances will be in the afternoon hours each of these days, but showers and thunderstorms will likely linger into the evening and night time given the low level moisture. King && .AVIATION... (18Z TAFS) Issued at 151 PM EDT Sun Jun 11 2023 VFR to start TAF period. Mostly FEW to SCT cu expected this afternoon. Morning rain/storms will help hold off afternoon/evening TSRA, but can't rule out something impacting ATL. Confidence too low in occurrence to include in TAF. Winds are SW 8-12 kts. Line of storms expected tonight between 03-07Z. MVFR cigs dropping to IFR by morning. Medium confidence in morning IFR, but leaned towards it given increasing probabilities in models. Winds will switch to W/NW tomorrow, 10-14 kts with gusts above 20 possible. //ATL Confidence...18Z Update... Medium confidence afternoon/evening TSRA. Medium cigs. High all others. See above. Lusk && .PRELIMINARY POINT TEMPS/POPS... Athens 66 83 61 81 / 90 20 10 50 Atlanta 68 82 63 81 / 80 20 20 60 Blairsville 60 76 52 74 / 100 20 10 50 Cartersville 65 82 58 79 / 90 10 20 60 Columbus 69 87 66 86 / 60 50 30 70 Gainesville 66 81 60 78 / 90 20 10 50 Macon 68 87 65 86 / 50 40 20 60 Rome 66 83 59 79 / 90 10 20 60 Peachtree City 65 84 61 82 / 70 30 20 60 Vidalia 70 89 69 89 / 30 70 30 60 && .FFC WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Lusk LONG TERM....King AVIATION...Lusk
Hazardous weather outlook, Jun 11, 2:00 PM EDT, 4 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 200 PM EDT Sun Jun 11 2023 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-121800- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 200 PM EDT Sun Jun 11 2023 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Diminishing showers and thunderstorms will continue through the early afternoon today. Further thunderstorms are likely this evening and tonight as a cold front moves through the area. Some storms may become strong to severe with the main hazards including damaging winds, hail, frequent lightning, and heavy rainfall. While unlikely, a brief tornado is also possible in far northwest Georgia. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Thunderstorms are expected to continue into early Monday morning as the line pushes through Georgia in the overnight hours with the main risks being damaging wind gusts. Thunderstorms will be possible each day Tuesday through Friday. Currently, the primary risk with these will be frequent lightning, small hail, strong winds, and heavy rainfall that could lead to isolated flash flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Special weather statement, Jun 11, 4:59 PM EDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
459 PM EDT Sun Jun 11 2023
GAZ052-066-112130-
Troup GA-Heard GA-
459 PM EDT Sun Jun 11 2023
...A strong thunderstorm will impact portions of southeastern Heard
and northern Troup Counties through 530 PM EDT...
At 458 PM EDT, a strong thunderstorm was near Wares Crossroads, or 8
miles northwest of LaGrange, moving northeast at 25 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
LaGrange, Franklin, Hillcrest, Wares Crossroads and Harrisonville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3304 8515 3311 8522 3328 8514 3325 8501
3312 8494
TIME...MOT...LOC 2058Z 219DEG 22KT 3311 8514
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jun 11, 5:07 PM EDT, 56 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
507 PM EDT Sun Jun 11 2023
GAZ066-067-112130-
Troup GA-Meriwether GA-
507 PM EDT Sun Jun 11 2023
...A strong thunderstorm will impact portions of northwestern
Meriwether and east central Troup Counties through 530 PM EDT...
At 507 PM EDT, a strong thunderstorm was over Big Springs, or 8 miles
west of Greenville, moving northeast at 25 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
LaGrange, Greenville, Hogansville, Lone Oak, Saint Marks, Stovall,
Mountville, Big Springs and Odessadale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3292 8488 3296 8493 3302 8498 3318 8485
3312 8469 3300 8465
TIME...MOT...LOC 2107Z 229DEG 22KT 3299 8486
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jun 11, 5:22 PM EDT, 41 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
522 PM EDT Sun Jun 11 2023
GAZ052-053-066>068-112200-
Coweta GA-Troup GA-Heard GA-Meriwether GA-Pike GA-
522 PM EDT Sun Jun 11 2023
...Strong thunderstorms will impact portions of northern Meriwether,
west central Pike, southeastern Heard, northeastern Troup and Coweta
Counties through 600 PM EDT...
At 522 PM EDT, a line of strong thunderstorms was along a line
extending from near Harrisonville to Hogansville to Odessadale, and
moving northeast at 30 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Newnan, Greenville, Hogansville, Grantville, Luthersville, Moreland,
Sharpsburg, Turin, Haralson, Lone Oak, Gay, East Newnan, Corinth,
Rocky Mount, Saint Marks, Mountville, Louise, Arnco-Sargent,
Odessadale and Powers Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3349 8483 3332 8462 3313 8447 3299 8484
3311 8500 3325 8508
TIME...MOT...LOC 2122Z 239DEG 27KT 3322 8500 3316 8490 3304 8479
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jun 11, 5:43 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
543 PM EDT Sun Jun 11 2023
GAZ097-111-112215-
Wheeler GA-Laurens GA-
543 PM EDT Sun Jun 11 2023
...A strong thunderstorm will impact portions of south central
Laurens and northwestern Wheeler Counties through 615 PM EDT...
At 543 PM EDT, a strong thunderstorm was near Cedar Grove, or 7 miles
west of Alamo, moving northeast at 20 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Alamo and Cedar Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3213 8294 3218 8287 3220 8289 3216 8296
3217 8296 3218 8298 3230 8284 3225 8274
3215 8271 3212 8291
TIME...MOT...LOC 2143Z 239DEG 16KT 3218 8290
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jun 11, 5:54 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
554 PM EDT Sun Jun 11 2023
GAZ097-098-112230-
Treutlen GA-Laurens GA-
554 PM EDT Sun Jun 11 2023
...A strong thunderstorm will impact portions of east central Laurens
and western Treutlen Counties through 630 PM EDT...
At 553 PM EDT, a strong thunderstorm was over Lowery, or 9 miles west
of Soperton, moving northeast at 25 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Soperton, Lothair, Orland, Rockledge, Orianna, Lowery and Barnhill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3231 8264 3231 8268 3230 8271 3231 8272
3230 8274 3229 8280 3237 8286 3251 8264
3245 8256 3234 8252
TIME...MOT...LOC 2153Z 241DEG 21KT 3236 8275
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jun 11, 5:55 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
555 PM EDT Sun Jun 11 2023
GAZ097-109>111-112230-
Wheeler GA-Telfair GA-Laurens GA-Dodge GA-
555 PM EDT Sun Jun 11 2023
...A strong thunderstorm will impact portions of south central
Laurens, east central Dodge, north central Telfair and west central
Wheeler Counties through 630 PM EDT...
At 555 PM EDT, a strong thunderstorm was over Chauncey, or 9 miles
west of McRae, moving east at 20 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
McRae, Helena, Milan, Chauncey, Jay Bird Springs, Achord and Little
Ocmulgee State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3211 8315 3226 8298 3216 8288 3204 8285
3203 8312
TIME...MOT...LOC 2155Z 249DEG 19KT 3210 8305
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 8:06 AM EDT | Special Weather Statement | FFC | Cherokee | 24 min |
| Jun 11, 8:50 AM EDT | Special Weather Statement | FFC | Douglas | 25 min |
| Jun 11, 9:24 AM EDT | Special Weather Statement | FFC | Coweta, Fayette | 36 min |
| Jun 11, 9:41 AM EDT | Special Weather Statement | FFC | DeKalb | 34 min |
| Jun 11, 10:49 AM EDT | Special Weather Statement | FFC | Newton, Rockdale, Walton | 26 min |
| Jun 11, 1:15 PM EDT | Special Weather Statement | FFC | Washington | 30 min |
| Jun 11, 2:31 PM EDT | Special Weather Statement | FFC | Jefferson | 29 min |
| Jun 11, 3:00 PM EDT | Special Weather Statement | FFC | Montgomery | 30 min |
| Jun 11, 3:12 PM EDT | Special Weather Statement | FFC | Emanuel | 33 min |
| Jun 11, 3:28 PM EDT | Special Weather Statement | FFC | Toombs | 32 min |
| Jun 11, 3:34 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel, Toombs | 26 min |
| Jun 11, 4:59 PM EDT | Special Weather Statement | FFC | Troup | 31 min |
| Jun 11, 5:07 PM EDT | Special Weather Statement | FFC | Meriwether | 23 min |
| Jun 11, 5:22 PM EDT | Special Weather Statement | FFC | Coweta | 38 min |
| Jun 11, 5:32 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, Coweta, Fayette, Meriwether, Spalding | 43 min |
| Jun 11, 5:43 PM EDT | Special Weather Statement | FFC | Wheeler | 32 min |
| Jun 11, 5:54 PM EDT | Special Weather Statement | FFC | Treutlen | 36 min |
| Jun 11, 5:55 PM EDT | Special Weather Statement | FFC | Dodge | 35 min |
| Jun 11, 6:26 PM EDT | Special Weather Statement | FFC | Treutlen | 34 min |
| Jun 11, 6:28 PM EDT | Special Weather Statement | FFC | DeKalb | 32 min |
| Jun 11, 6:51 PM EDT | Special Weather Statement | FFC | DeKalb, Fulton | 24 min |
| Jun 11, 6:54 PM EDT | Special Weather Statement | FFC | Treutlen | 36 min |
| Jun 11, 7:13 PM EDT | Special Weather Statement | FFC | Barrow, Gwinnett | 32 min |
| Jun 11, 7:16 PM EDT | Severe Thunderstorm Warning | FFC | Barrow, Gwinnett | 44 min |
| Jun 11, 7:33 PM EDT | Special Weather Statement | FFC | Emanuel | 27 min |
| Jun 11, 7:38 PM EDT | Special Weather Statement | FFC | Barrow, Jackson | 37 min |
| Jun 11, 7:48 PM EDT | Special Weather Statement | FFC | Candler | 27 min |
| Jun 11, 7:56 PM EDT | Special Weather Statement | FFC | Banks | 34 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.